• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Self administering meds, restlessness

Lane

SF Supporter
#1
I cant take the jitteriness of my new medicine, although I haven't felt this much better in many years. I'm finally not sleeping my life away.

I put in another thread that its ambilify and I like the effect because I'm actually active again, going on walks, not isolating, feeling optimistic. The only thing is, I cant friggin sit to watch a movie or even read a paragraph. My feet want to move under my desk at work.

I started to cut the pills in half. I take these along with my other two. One was prescribed for a mood stabilizer and other deoression. I just dont want to go back to sleeping all the time. I like that my daughter can see me functioning. And me, just having a bit of involvement in my own life.

Should I mention it to my doctor? I've been on the same other meds for about 5 years, I lose track. My main concern is I dont want it to be noticable at work. I dont want them to know I'm on meds or lose my job
They're a judgemental bunch. My daughter and niece know so them I can deal with.

Do you think the jitteriness will subside in ambilify?

Has anyone had any experience with restlessness and meds?

Thank you for reading.
 
Last edited:

Angie

Fiber Artist
Safety & Support
SF Supporter
#2
Hey @Lane I am figuring you are meaning abilify?

If so, that one is an anti psychotic. A good anti psychotic will clear up your thinking and give you some extra motivation or energy if you are like me.

The bad news is anti psychs can have some nasty side effects such as what you are experiencing, the good news is there are several classes of them, so if one gives undesirable side effects, the doc can switch you.

I remember on one anti psych I was awake for 4 days and 3 nights straight! It was not the right one for me. My current anti psych helps so much and I am glad I was patient and worked with my doctor.

So definitely talk to your doctor. This is a fixable thing. Just don't be trying to mess with the dosage yourself, that never turns out well.

Let us know how you do

God bless
 

Ash600

Of dust and shadows
SF Creative
SF Supporter
#3
Hi Lane, it sounds like you're experiencing what is known akathisia. This is a common side effect associated with abilify, another effect can be restless leg syndrome. Are you by any change experiencing anyother involuntary muscular movements?
Sometimes these side effects can recede over time, but regardless of which it's always best (and safe) to mention any adverse events with your doctor or at the very least your dispensing pharmacist.

As already mentioned by Angie, it perhaps would be best for your prescriber to tinker with the dose, it could well be that the other two meds may be increasing the likelihood of the side effects with abilify. So best let yourself get reviewed by the doctors.
 

Champagne

✯✯ Heart of an angel ✯✯
Staff Alumni
SF Supporter
#4
Hi there, I was started on a new medication perhaps 2- 3 months ago, I could not sleep much at all initially even though usually I am a heavy deep sleeper but it was just initial side effects that went away after a couple of weeks - it was an anti-depressant and I'm glad I stayed on it. So the effects may go away soon but...

Yes - be cautious and report this to the doctor that prescribed it, best to err on the side of caution just to be on the safe side.

I was on the med you are on now back about 3 years ago but I don't really remember how it affected me but I'm pretty sure there were no strange side effects -those I keep track of.

I like the effect because I'm actually active again, going on walks, not isolating, feeling optimistic.
Love to hear there are good side effects to you being on this and being ''optimistic'' is my new thing so love to hear you are feeling that way. Being active again and having more energy is a great thing too.

Consult with your doctor, he/she will be sure to know what to do or if there's anything they can give you to counteract the side effects. He/she will weigh up the pros/cons, benefits, risks and hopefully find a solution to keep the goodness the medication is giving you to keep going or maybe a similar drug without the jitteriness.

I wish you the very best of luck and hope you have a good outcome, let us know how it goes, I'm interested in knowing what the doctors say and if you need anyone to chat with I'm here. Good luck.
 

Lane

SF Supporter
#5
Thank you @Angie @Ash600 @Champagne for your thoughtful responses to my post. It does seem like akathisia. I spoke with my doctor and mentioned everything. I honestly wasnt all that satisfied. But I think I may have downplayed how I was feeling. I told him exactly how I was feeling. He asked if I had a history of doing multiple projects and said everyone probably wants to hire me, whatever that means, I disagree. I feel hopeless. Sorry, I had a terrible fight with my daughter and it's one of those days. The visit was over the phone in which my boss yelled, no phone calls, I'm really trying.
 

LOSTINSIGHT

Well-Known Member
#7
Thank you @Angie @Ash600 @Champagne for your thoughtful responses to my post. It does seem like akathisia. I spoke with my doctor and mentioned everything. I honestly wasnt all that satisfied. But I think I may have downplayed how I was feeling. I told him exactly how I was feeling. He asked if I had a history of doing multiple projects and said everyone probably wants to hire me, whatever that means, I disagree. I feel hopeless. Sorry, I had a terrible fight with my daughter and it's one of those days. The visit was over the phone in which my boss yelled, no phone calls, I'm really trying.
Im enraged with this plonker DR .hes question to you has nothing to do with probable actual side affects of a medicine he has prescribed .the lot of these drs need waking up .
having a nightmare day and this dr and many others are receiving projective rage from me .Keep strong lane during your difficult time .
Peace.
 

Lane

SF Supporter
#8
Im enraged with this plonker DR .hes question to you has nothing to do with probable actual side affects of a medicine he has prescribed .the lot of these drs need waking up .
having a nightmare day and this dr and many others are receiving projective rage from me .Keep strong lane during your difficult time .
Peace.
Thanks @LOSTINSIGHT. I think he was trying to figure out the correct dosage with his questions. I guess he thinks it will subside. I know it's my fault for not being more assertive, but I was trying to talk in the hall at work too. He's actually pretty nice. I sat with him twice before covid...he asked why I wasnt married!? Lol. Hes an old fashioned Indian doctor, very sweet man.
 

Please Donate to Help Keep SF Running

Total amount
$305.00
Goal
$255.00
Top